Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Taking Trust pills, had unprotected sex, delayed period. Am I pregnant?

i am a trust pills user for 10 months. and i decided to switch to daphne pills. i tdid not finish the trust pills coz i already got my first period on sunday, so on sunday night i took the first pill of daphne. i had unprotected sex with my husband 3 days after my menstruation but i drink regularly the pills . i am expecting for my period this last week of sunday this month. but it didnt arrived it, and its tuesday now. am i pregnant? but i dont have any signs of pregnancy at all. i already have 1 year old and 3 months son. but i dont think im pregnant coz i dont feel anything at all just like before my first pregnancy
Asked On : Fri, 9 Nov 2012
Answers:  1 Views:  129
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Jan 2016
Hallow Dear,

Trust pills are birth control pills having Ethinyl estradiol, levonorgestrel and ferrous fumarate. The last is iron to complete 28 days. First two are the hormonal components which give the effect of birth control. After getting the menses, you shifted to Daphne which contains Lynestrenol (Progesterone). Both these pills are good birth control pills provided they are consumed regularly. However I would suggest you to stick to Trust.

You had sexual intercourse 3 days after your menstruation while on the pills. So the chances of the pregnancy are very rare.

When you are taking birth control pills regularly, you are well protected from the pregnancy, whenever you may have intercourse. Moreover your intercourse was not during the fertile period. !4 days prior to the next menses (when you are not on pills), the egg release (ovulation) occurs. Egg has got a life of 24 hours and sperms are active for 72 hours. Hence a period of about one week around the day of ovulation is considered as fertile period. Your intercourse was far away from this period. Also, you are not having any 'feel' of the pregnancy too.

Further more, you are on the pills regularly. So you are not forming eggs. Therefore most probably you are not pregnant. The delay in your menstruation may be due to change and irregularity in the composition of the pills. Progesterone only pills are known to cause less bleeding.

Delay by two days should not be considered as delay. Still to confirm the diagnosis, please wait for 1 week more and then perform urine pregnancy test on the overnight morning first urine sample. Earlier these tests may give false negative results.

If you do not want to wait that long, you may go for Beta hCG test which gives reliable results even few days before missing period. This should take away your stress.

And finally, even if the pills have failed (which is very rare) and you are pregnant, you can terminate the pregnancy safely by medicines up to 9 weeks.

I hope this helps you.

Dr. Nishikant Shrotri
Answered: Wed, 20 Jan 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]

Related questions you may be interested in


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor